Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2014, 3:35 AM EDT for 4 counties in Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 3:35 AM EDT (07:35 UTC)
- Expired
- Apr 3, 2014, 4:30 AM EDT
- In force
- 55 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:45 AM EDT | HAIL 0.75 | New Ross, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KIND 030735
SVRIND
INC011-063-107-133-030830-
/O.NEW.KIND.SV.W.0012.140403T0735Z-140403T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA...
NORTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 430 AM EDT
* AT 329 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF CRAWFORDSVILLE TO 5 MILES NORTH OF
GREENCASTLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...LEBANON...BROWNSBURG...GROVELAND...NEW ROSS...NORTH
SALEM...JAMESTOWN...ADVANCE...LIZTON...PITTSBORO...ULEN AND AVON.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 137 AND 142.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4009 8646 3972 8634 3969 8687 3997 8692
TIME...MOT...LOC 0735Z 254DEG 24KT 3992 8680 3973 8677
HAIL...1.00IN
WIND...60MPH
$$
SMF2 follow-up statements
566
WWUS53 KIND 030752
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT THU APR 3 2014
INC107-133-030802-
/O.CAN.KIND.SV.W.0012.000000T0000Z-140403T0830Z/
PUTNAM IN-MONTGOMERY IN-
352 AM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3974 8636 3971 8668 3993 8670 4003 8669
4009 8646
TIME...MOT...LOC 0752Z 254DEG 24KT 3995 8666 3976 8663
$$
INC011-063-030830-
/O.CON.KIND.SV.W.0012.000000T0000Z-140403T0830Z/
HENDRICKS IN-BOONE IN-
352 AM EDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE AND NORTHERN HENDRICKS COUNTIES UNTIL 430 AM EDT...
AT 349 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF LEBANON TO 7 MILES WEST OF
DANVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...LEBANON...BROWNSBURG...JAMESTOWN...ADVANCE...LIZTON...
PITTSBORO...ULEN AND AVON.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 138 AND 142.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 47 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3974 8636 3971 8668 3993 8670 4003 8669
4009 8646
TIME...MOT...LOC 0752Z 254DEG 24KT 3995 8666 3976 8663
HAIL...1.00IN
WIND...<50MPH
$$
SMF826
WWUS53 KIND 030810
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EDT THU APR 3 2014
INC011-063-030820-
/O.CAN.KIND.SV.W.0012.000000T0000Z-140403T0830Z/
HENDRICKS IN-BOONE IN-
410 AM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE AND
NORTHERN HENDRICKS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3974 8636 3971 8668 3993 8670 4003 8669
4009 8646
TIME...MOT...LOC 0810Z 254DEG 24KT 3998 8651 3979 8648
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 AM EDT, 25 minutes earlier.
Area forecast discussion, Apr 3, 3:10 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EDT THU APR 3 2014 .UPDATE... LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 254 AM EDT THU APR 3 2014 A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH OVER INDIANA EARLY TODAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT INTO EARLY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE WILL MOVE INTO THE AREA FOR THE WEEKEND. A LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS MORNING THROUGH TODAY/... ISSUED AT 254 AM EDT THU APR 3 2014 AS OF 245 AM THIS MORNING OBJECTIVE ANALYSIS DEPICTS A WARM FRONT ORIENTED W-E ACROSS THE SOUTHERN BORDER OF THE FORECAST AREA. PRESENCE OF WARM ADVECTION AND INCREASING MOISTURE LED TO SCATTERED SHOWERS AND THUNDERSTORMS LAST NIGHT THROUGH THIS MORNING. THIS ACTIVITY WILL CONTINUE OVER THE NEXT SEVERAL HOURS AND REMAIN BELOW SEVERE THRESHOLDS. CONCERN THEN TURNS TO THE SHORTWAVE CURRENTLY OVER SOUTHEASTERN IOWA AND NE MO. THIS SYSTEM WILL SLOWLY APPROACH INDIANA THROUGH 12Z...AND IS PROGGED TO CROSS THE CWA FROM ROUGHLY 12-18Z THIS MORNING (ENDING EARLY AFTERNOON). THIS WILL BRING WIDESPREAD RAINFALL TO THE AREA AND AN INCREASE IN CONVECTION. SEVERE STORMS ARE POSSIBLE WITH THIS...WITH HAIL AND DAMAGING WINDS AS THE MAIN THREATS. IN ADDITION TO THE SEVERE THREATS PWATS OF 1.5 INCHES WILL ALLOW THE THREAT FOR FLOODING TO INCREASE. THE FLOOD WATCH FOR ALL OF CENTRAL INDIANA WILL REMAIN INTACT THROUGH FRIDAY MORNING. LATER THIS AFTERNOON AND EARLY EVENING THERE WILL LIKELY BE A LULL IN ACTIVITY BEFORE A STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH. STARTED OFF PERIOD THIS MORNING AT 12-15Z WITH 100% POPS AND THEN DWINDLED THESE CHANCES LATER IN THE DAY TO CHANCE POPS. IN TERMS OF TEMPERATURES...HIGHS TRICKY DUE TO EXACT PLACEMENT OF THE WARM FRONT BUT THINK MOS HAS A GOOD HANDLE AND ONLY UNDERCUT BY A DEGREE OR TWO TO ACCOUNT FOR CLOUDS/RAIN. THERE SHOULD BE A FAIRLY GOOD TEMPERATURE GRADIENT OF HIGHS IN THE LOW 50S (FAR NORTH) TO AROUND 70 ACROSS THE FAR SOUTHERN TIER COUNTIES. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 254 AM EDT THU APR 3 2014 AS MENTION ABOVE THERE WILL LIKELY BE A LULL IN ACTIVITY BEFORE THE NEXT WAVE ARRIVES TONIGHT ASSOCIATED WITH THE COLD FRONT. LAPSE RATES/DEEP LAYER SHEAR LOOK ADEQUATE FOR A SEVERE THREAT LATE TONIGHT. CENTRAL INDIANA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER THROUGH TONIGHT WITH THE THREATS BEING DAMAGING WINDS...LARGE HAIL AND TORNADOES...IN ADDITION TO THE FLOODING. MODEL DATA INDICATE THE COLD FRONT WILL BE EAST OF THE AREA BY MIDDAY FRIDAY...SO WILL CUT OFF THE POPS AFTER THAT TIME. MAY GET QUITE WINDY ON FRIDAY IN THE WAKE OF THE FRONT...WITH THE POTENTIAL TO MIX DOWN SOME HIGHER WINDS WITH THE MID LEVEL JET OVERHEAD. A WIND ADVISORY MAY BE WARRANTED DURING THIS TIME. MUCH QUIETER WEATHER IN STORE FOR THIS WEEKEND AS HIGH PRESSURE SETTLES OVER THE AREA. TEMPERATURES WILL BE BELOW CLIMO FOR THE REST OF THE PERIOD WITH HIGHS IN THE 50S AND LOWS IN THE 30S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ISSUED AT 310 AM EDT THU APR 3 2014 HIGH PRESSURE WILL BE ACROSS OUR AREA OVER THE WEEKEND. MODELS DEVELOP A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY SUNDAY AND THEN MOVE IT TOWARDS THE OHIO VALLEY MONDAY AND THE EASTERN GREAT LAKES BY MONDAY EVENING. ALL MODELS INDICATE VERY WET WEATHER SPREADING NORTH INTO OUR REGION LATE SUNDAY NIGHT AND CONTINUING MONDAY. WILL CONTINUE LIKELY POPS LATE SUNDAY NIGHT SOUTH HALF AND ALL AREAS MONDAY. A FEW LIGHT SHOWERS WILL PROBABLY PERSIST MONDAY NIGHT AND TUESDAY AS AN UPPER TROUGH AMPLIFIES ACROSS OUR REGION. HIGH PRESSURE WILL BUILD INTO THE PLAINS TUESDAY AND INTO THE MIDDLE MISSISSIPPI VALLEY BY WEDNESDAY. AT THE MOMENT MOST ENSEMBLES INDICATE DRY WEATHER WILL BE THE RULE TUESDAY NIGHT AND WEDNESDAY AS HIGH PRESSURE BUILDS CLOSER TO OUR REGION. ALL BLEND SEEM TO DEPICT TEMPERATURES REASONABLY WELL. ONLY CHANGES WERE TO TWEAK TEMPERATURES UP A FEW DEGREES IN OUR SOUTH AND SOUTHEAST SUNDAY NIGHT AND MONDAY AS SEVERAL MODELS ARE TRACKING THE SURFACE LOW A LITTLE FATHER WEST. ALSO TWEAKED TEMPERATURES UP SLIGHTLY MOST AREAS MONDAY NIGHT DUE TO CLOUDS. && .AVIATION /DISCUSSION FOR THE 03/06Z TAFS/... ISSUED AT 1253 AM EDT THU APR 3 2014 WIDESPREAD MVFR OR WORSE CONDITIONS LIKELY THROUGHOUT THE VAST MAJORITY OF THE TAF PERIOD. STALLED FRONTAL ZONE WILL REMAIN IN THE REGION THROUGHOUT THE PERIOD...WITH AMPLE MOISTURE POOLING ALONG IT AND NUMEROUS DISTURBANCES MOVING ACROSS IT. EXPECT OCCASIONAL SHOWERS AND SOME THUNDERSTORMS...ALTHOUGH TIMING AND EXTENT OF THESE THUNDERSTORMS IS SHAKY...AND WILL REQUIRE AMPLE USE OF VCTS. PER SREF PROBABILITIES AND UPSTREAM OBS...EXPECT IFR CONDITIONS TO DEVELOP LATER TONIGHT...LIKELY WITH THE NEXT MORE SIGNIFICANT ROUND OF SHOWERS AND STORMS IN THE PRE DAWN HOURS. WINDS WILL GENERALLY BE EAST/SOUTHEASTERLY THROUGH MIDDAY TOMORROW...BECOMING MORE SOUTHERLY THEREAFTER. STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE TAF SITES LATE TOMORROW NIGHT...TOWARD THE END OR EVEN OUTSIDE OF THE TAF PERIOD. HAVE INCLUDED ANOTHER PERIOD OF VCTS AFTER AN EXPECTED BREAK TOMORROW AFTERNOON...BUT DETAILS REMAIN TOO UNCLEAR TO BE MORE EXPLICIT. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM...JH AVIATION...NIELD/JH VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 3, 3:33 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT THU APR 3 2014 INZ021-028>031-035>049-051>057-060>065-067>072-040745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 333 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...AND TORNADOES...IN ADDITION TO FLOODING WITH VERY HEAVY RAINFALL. THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS LIGHTNING. TIMING: THROUGH TONIGHT. DISCUSSION: A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH OVER INDIANA EARLY TODAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: A FEW LINGERING THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING. DISCUSSION: IN THE WAKE OF THE COLD FRONT FRIDAY MORNING...HIGH PRESSURE WILL MOVE INTO THE AREA FOR THE WEEKEND. A LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Apr 2, 9:48 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 3 SE BEDFORD 38.83N 86.45W
04/02/2014 M0.25 INCH LAWRENCE IN TRAINED SPOTTER
&&
NIELDLocal storm report, Apr 2, 9:54 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL LINTON 39.04N 87.16W
04/02/2014 E0.70 INCH GREENE IN TRAINED SPOTTER
&&
NIELDSpecial weather statement, Apr 2, 9:58 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EDT WED APR 2 2014
INZ070-071-030300-
JACKSON-LAWRENCE-
958 PM EDT WED APR 2 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 1100 PM EDT...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF BEDFORD...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BROWNSTOWN...
PLEASANT VIEW...
MEDORA...
VALLONIA...
CROTHERSVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3890 8640 3895 8580 3881 8579 3874 8584
3872 8588 3875 8591 3876 8596 3876 8604
3878 8609 3876 8612 3878 8621 3876 8628
3874 8628 3873 8631 3868 8631 3868 8639
TIME...MOT...LOC 0157Z 271DEG 24KT 3882 8627
NIELDLocal storm report, Apr 2, 10:28 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 PM EDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD 1 S SANDBORN 38.88N 87.18W
04/02/2014 KNOX IN EMERGENCY MNGR
HIGH WATER OVER STATE ROUTE 67 SOUTH OF SANDBORN.
&&
MDRSpecial weather statement, Apr 3, 3:21 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 AM EDT THU APR 3 2014
INZ036-037-045-046-030800-
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
321 AM EDT THU APR 3 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE...HENDRICKS...
SOUTHEASTERN MONTGOMERY AND NORTHERN PUTNAM COUNTIES UNTIL 400 AM
EDT...
AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GREENCASTLE...OR 19 MILES
SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DANVILLE...
BAINBRIDGE...
FILLMORE...
CARPENTERSVILLE...
ROACHDALE...
LADOGA...
GROVELAND...
COATESVILLE...
AMO...
NEW ROSS...
NORTH SALEM...
JAMESTOWN...
CLAYTON...
LIZTON...
PITTSBORO...
ADVANCE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4008 8653 3971 8637 3963 8696 3976 8702
3987 8701 3987 8707 3988 8707
TIME...MOT...LOC 0721Z 252DEG 25KT 3977 8692
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:36 PM EDT | Special Weather Statement | IND | Lawrence | 39 min |
| Apr 2, 9:15 PM EDT | Special Weather Statement | IND | Lawrence | 45 min |
| Apr 2, 9:58 PM EDT | Special Weather Statement | IND | Jackson | 62 min |
| Apr 2, 10:37 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 13 hr |
| Apr 3, 3:21 AM EDT | Special Weather Statement | IND | Hendricks, Putnam | 39 min |
| Apr 3, 7:01 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Jennings and 5 more | 8 hr |
| Apr 3, 8:25 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Apr 3, 8:25 AM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 24 hr |
| Apr 3, 8:25 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 13 days |
| Apr 3, 8:55 AM EDT | Areal Flood Warning | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 13 more | 6 hr |
| Apr 3, 10:45 AM EDT | Areal Flood Warning | IND | Clay, Decatur, Greene, Hancock, Hendricks, Henry and 8 more | 4 hr |
| Apr 3, 10:49 AM EDT | Areal Flood Warning | IND | Carroll | 4 hr |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 12 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Gibson, Knox | 15 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 11 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 12 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 13 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Knox, Sullivan | 16 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Knox, Sullivan | 16 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Knox | 15 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 16 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Montgomery, Parke | 56 hr |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 54 hr |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Shelby | 55 hr |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Clay, Greene | 66 hr |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Lawrence, Martin | 11 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 10 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Delaware, Madison | 3 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Hamilton, Madison | 4 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Morgan, Owen | 4 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Morgan, Owen | 5 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Greene, Owen | 8 days |
| Apr 3, 11:19 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Apr 3, 1:51 PM EDT | River Flood Warning | IND | Boone, Marion | 21 hr |
| Apr 3, 1:51 PM EDT | River Flood Warning | IND | Delaware, Randolph | 23 hr |
| Apr 3, 1:51 PM EDT | River Flood Warning | IND | Bartholomew | 23 hr |
| Apr 3, 1:51 PM EDT | River Flood Warning | IND | Johnson | 46 hr |
| Apr 3, 3:22 PM EDT | Areal Flood Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 6 hr |
| Apr 3, 4:08 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 3, 4:12 PM EDT | River Flood Warning | IND | Marion | 38 hr |
| Apr 3, 7:12 PM EDT | River Flood Warning | IND | Putnam | 53 hr |
| Apr 3, 7:12 PM EDT | River Flood Warning | IND | Tippecanoe | 65 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.